Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 74, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jul 4, 2015, 10:51 AM CDT for Lafayette County, Mississippi. It took effect at Jul 4, 2015, 12:22 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2015, 10:51 AM CDT (15:51 UTC)
- In effect from
- Jul 4, 2015, 12:22 PM CDT
- Expired
- Jul 5, 2015, 1:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lafayette County, MS
The radar
The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yocona River near Oxford (OXDM6). The gauge peaked at 19.44 ft at Jul 4, 2015, 12:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07274000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 4, 10:15 AM CDT, 36 minutes earlier.
Area forecast discussion, Jul 4, 10:15 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 AM CDT SAT JUL 4 2015
.UPDATE...
UPDATED FOR INCREASING POPS ALONG THE TN/MS BORDER AND FOR
TRENDING MORNING TEMPERATURES DOWN.
&&
.DISCUSSION...
RADAR SHOWING CONVECTION DEVELOPING ACROSS EXTREME NORTH
MISSISSIPPI...AND SPOTTY SHOWERS FARTHER NORTH ACROSS EAST CENTRAL
ARKANSAS AND SOUTHWEST TENNESSEE. HAVE EXTENDED THE LIKELY AND
DEFINITE POPS NORTHWARD TO ACCOUNT FOR THIS ACTIVITY. TRAINING OF
ACTIVITY IS LIKELY AND THOUGH CURRENT RAINFALL RATES ARE NOT AS
HIGH AS WAS SEEN YESTERDAY...IT WON'T TAKE MUCH FOR FLASH
FLOODING TO RESTART.
ALSO ADJUSTED MORNING AND EARLY AFTERNOON TEMPERATURES DOWN A FEW
DEGREES OVER THE ENTIRE AREA...AS THICK CLOUD COVER IS NOT
EXPECTED TO SEE ANY BREAKS UNTIL AFTER 1PM.
JAB
&&
.PREV DISCUSSION... /ISSUED 708 AM CDT SAT JUL 4 2015/
UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 407 AM CDT SAT JUL 4 2015/
DISCUSSION...
.FLASH FLOOD THREAT CONTINUES FOR NORTH MISSISSIPPI TODAY...
SIMILAR TO EARLY FRIDAY...THUNDERSTORMS WERE TRAINING OVER NORTH
MS AT DISCUSSION TIME...ROUGHLY ALONG AN EAST/WEST LINE FROM
CLARKSDALE TO TUPELO. THIS CONVECTION SHOULD CONTINUE THROUGH THE
MORNING...GRADUALLY SINKING SOUTH WHILE ADDITIONAL SCATTERED
CONVECTION FORMS TO THE NORTH...IN ADVANCE OF AN UPPER LOW
DROPPING INTO NORTHEAST AR BY MIDDAY.
FOR THE AFTERNOON...MAIN FOCUS FOR HEAVY RAIN WILL LIE OVER NORTH
MS...WHERE STORMS ARE MOST LIKELY TO TRAIN AHEAD OF THE APPROACHING
UPPER LOW. THE FLASH FLOOD WATCH WAS TRIMMED BACK TO REFLECT THE
MOST LIKELY AREAL THREAT...WITH A BUFFER ZONE OVER SOUTHWEST
TN. WHILE STORM CHANCES ARE LOWER OVER SW TN...ANY ISOLATED
STORMS OVER THE MEMPHIS METRO COULD LEAD TO FLASH FLOODING...
WHERE SOILS ARE SATURATED.
THE UPPER LOW WILL TRACK SOUTHEAST ACROSS MEMPHIS AROUND 6 PM
CDT...AND ACROSS NORTH MS THIS EVENING. HEAVIEST RAIN THREAT WILL
SHIFT EAST AHEAD OF THE UPPER LOW INTO AL. DEPENDING ON THE
CONVECTIVE EVOLUTION THIS AFTERNOON...THE FLASH FLOOD WATCH MAY
NEED BE EXTENDED INTO THE EVENING FOR AREAS ALONG AND EAST OF THE
NATCHEZ TRACE PKWY.
SUNDAY WILL SEE WEAK NORTHWEST FLOW ALOFT...WITH DIURNALLY
ENHANCED THUNDERSTORM CHANCES AND WARMER DAYTIME TEMPS. AN UPPER
RIDGE OVER THE SOUTHERN PLAINS WILL GRADUALLY EXPAND EASTWARD
THROUGH THE LOWER MS RIVER VALLEY THROUGH FRIDAY. WEAK ZONAL FLOW
ALOFT AND HIGH PRECIPITABLE WATER VALUES WILL PRESENT SLIGHT
CHANCES OF MAINLY DAYTIME THUNDERSTORMS...ALONG WITH TEMPERATURES
WARMING TO WITHIN A DEGREE OR TWO OF NORMAL.
PWB
&&
.AVIATION...
12Z TAF CYCLE
MVFR...IFR.. AND LIFR CONDITIONS ARE ONGOING THIS MORNING.
CONDITIONS WILL BEGIN TO IMPROVE AS THE MORNING CONTINUES BUT
MVFR CIGS WILL CONTINUE THROUGHOUT THE DAY. VCTS ARE EXPECTED AT
ALL 4 TAF SITES BEGINNING AS EARLY AS 18Z AS AN UPPER LOW
APPROACHES THE MIDSOUTH. VCTS WILL GIVE WAY TO VCSH OVERNIGHT AS
THE LOW EXITS THE REGION. WINDS WILL BE MAINLY FROM THE S OR SW
DURING THE DAY AT BETWEEN 5-10KTS BEFORE BECOMING MAINLY LIGHT AND
FROM THE SOUTH OVERNIGHT.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE
AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR FAYETTE-
HARDEMAN-HARDIN-MCNAIRY-SHELBY.
&&Hazardous weather outlook, Jul 4, 3:16 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 316 AM CDT SAT JUL 4 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-051030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 316 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL AND FLASH FLOODING IS LIKELY INTO THE EARLY EVENING OVER NORTH MISSISSIPPI...POSSIBLY AS FAR NORTH AS THE MEMPHIS METRO AREA. IN ADDITION...THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER NORTH MISSISSIPPI THROUGH THIS EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE REMAINDER OF THE MIDSOUTH THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY OVER NORTH MISSISSIPPI. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:21 PM CDT | Special Weather Statement | MEG | Monroe | 24 min |
| Jul 3, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 30 min |
| Jul 4, 3:16 AM CDT | Special Weather Statement | MEG | Tallahatchie | 44 min |
| Jul 4, 3:27 AM CDT | Flash Flood Warning | MEG | Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jul 4, 3:41 AM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 6 hr |
| Jul 4, 4:01 AM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 44 min |
| Jul 4, 4:16 AM CDT | Flash Flood Warning | MEG | Coahoma, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jul 4, 5:07 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe | 38 min |
| Jul 4, 10:51 AM CDT | River Flood Warning | MEG | Lee | 10 hr |
| Jul 4, 10:51 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
| Jul 4, 1:26 PM CDT | Special Weather Statement | MEG | Randolph | 49 min |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.